Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 10, NWS Austin/San Antonio, TX

December 10, 201021 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Dec 10, 2010, 3:18 PM CST for 21 counties in Texas. It took effect at Dec 11, 2010, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 10, 2010, 3:18 PM CST (21:18 UTC)
In effect from
Dec 11, 2010, 10:00 AM CST
Expired
Dec 11, 2010, 6:00 PM CST
In force
8 hr
Issued by
NWS Austin/San Antonio, TX
All 21 counties

Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX

The radar

The Austin/San Antonio radar (KEWX), 82 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2010-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2010-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2566 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WWUS84 KEWX 102118
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
318 PM CST FRI DEC 10 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM SATURDAY FOR THE
HILL COUNTRY AND THE ADJACENT AREAS OF SOUTH CENTRAL TEXAS...

.A DRY COLD FRONT WILL MOVE ACROSS THE AREA LATE SATURDAY MORNING
INTO THE AFTERNOON. THIS WILL BRING DRY WINDY CONDITIONS TO SOUTH
CENTRAL TEXAS. NORTHERLY WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS
AND RELATIVE HUMIDITIES FALLING INTO THE UPPER TEENS TO LOWER 20S
CAN BE EXPECTED FROM LATE SATURDAY MORNING INTO THE AFTERNOON. THE
GREATEST THREAT AREA WILL BE THE EDWARDS PLATEAU.

TXZ171>173-183>193-202>208-110600-
/O.UPG.KEWX.FW.A.0004.101211T1600Z-101212T0000Z/
/O.NEW.KEWX.FW.W.0010.101211T1600Z-101212T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-
318 PM CST FRI DEC 10 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A DRY COLD FRONT WILL MOVE ACROSS THE AREA LATE SATURDAY MORNING
INTO THE AFTERNOON. THIS WILL BRING DRY WINDY CONDITIONS TO SOUTH
CENTRAL TEXAS. NORTHERLY WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS
AND RELATIVE HUMIDITIES FALLING INTO THE UPPER TEENS TO LOWER 20S
CAN BE EXPECTED FROM LATE SATURDAY MORNING INTO THE AFTERNOON. THE
GREATEST THREAT AREA WILL BE THE EDWARDS PLATEAU.

WINDS WILL GRADUALLY SUBSIDE AND RELATIVE HUMIDITIES WILL RECOVER
SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
3 follow-up statements
278 
WWUS84 KEWX 110552 AAB
RFWEWX

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1152 PM CST FRI DEC 10 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM SATURDAY FOR THE
HILL COUNTRY AND THE ADJACENT AREAS OF SOUTH CENTRAL TEXAS...

.A DRY COLD FRONT WILL MOVE ACROSS THE AREA LATE SATURDAY MORNING
INTO THE AFTERNOON. THIS WILL BRING DRY WINDY CONDITIONS TO SOUTH
CENTRAL TEXAS. NORTHERLY WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS
AND RELATIVE HUMIDITIES FALLING INTO THE UPPER TEENS TO LOWER 20S
CAN BE EXPECTED FROM LATE SATURDAY MORNING INTO THE AFTERNOON.
THE GREATEST THREAT AREA WILL BE THE EDWARDS PLATEAU.

TXZ171>173-183>193-202>208-111230-
/O.CON.KEWX.FW.W.0010.101211T1600Z-101212T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-
1152 PM CST FRI DEC 10 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
SATURDAY...

A DRY COLD FRONT WILL MOVE ACROSS THE AREA LATE SATURDAY MORNING
INTO THE AFTERNOON. THIS WILL BRING DRY WINDY CONDITIONS TO SOUTH
CENTRAL TEXAS. NORTHERLY WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS
AND RELATIVE HUMIDITIES FALLING INTO THE UPPER TEENS TO LOWER 20S
CAN BE EXPECTED FROM LATE SATURDAY MORNING INTO THE AFTERNOON.
THE GREATEST THREAT AREA WILL BE THE EDWARDS PLATEAU.

WINDS WILL GRADUALLY SUBSIDE AND RELATIVE HUMIDITIES WILL RECOVER
SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
612 
WWUS84 KEWX 111039
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
439 AM CST SAT DEC 11 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM TODAY FOR THE
HILL COUNTRY AND THE ADJACENT AREAS OF SOUTH CENTRAL TEXAS...

.A DRY COLD FRONT WILL MOVE ACROSS THE AREA LATER THIS MORNING
AND INTO THE AFTERNOON. THIS WILL BRING DRY WINDY CONDITIONS TO
SOUTH CENTRAL TEXAS. NORTHERLY WINDS OF 15 TO 20 MPH WITH HIGHER
GUSTS AND RELATIVE HUMIDITIES FALLING INTO THE TEENS TO LOWER 20S
CAN BE EXPECTED FROM LATE THIS MORNING INTO THE AFTERNOON HOURS.
THE GREATEST THREAT AREA WILL BE THE EDWARDS PLATEAU AND NORTHERN
HILL COUNTRY.

TXZ171>173-183>193-202>208-112130-
/O.CON.KEWX.FW.W.0010.101211T1600Z-101212T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-
439 AM CST SAT DEC 11 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...

WINDS WILL GRADUALLY SUBSIDE AND RELATIVE HUMIDITIES WILL RECOVER
SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
727 
WWUS84 KEWX 112118
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
318 PM CST SAT DEC 11 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM TODAY FOR THE
HILL COUNTRY AND THE ADJACENT AREAS OF SOUTH CENTRAL TEXAS...

.A DRY COLD FRONT HAS MOVED ACROSS THE AREA TODAY AND BROUGHT
DRY...WINDY CONDITIONS TO SOUTH CENTRAL TEXAS. NORTHERLY WINDS OF
15 TO 20 MPH WITH HIGHER GUSTS AND RELATIVE HUMIDITIES FALLING
INTO THE TEENS TO LOWER 20S CAN BE EXPECTED FOR THE REST OF THE
AFTERNOON. THE GREATEST THREAT AREA WILL BE THE EDWARDS PLATEAU
AND NORTHERN HILL COUNTRY.

TXZ171>173-183>193-202>208-120000-
/O.CON.KEWX.FW.W.0010.000000T0000Z-101212T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-
318 PM CST SAT DEC 11 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Dec 10, 11:34 AM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Dec 10, 11:34 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1134 AM CST FRI DEC 10 2010

.AVIATION...
CIGS AND VIS HAVE ENTERED VFR CATEGORY FOR THE DAY. WINDS WILL
CONTINUE FROM THE SOUTH TODAY. PRESSURE GRADIENT WILL BE A LITTLE
TIGHTER AROUND AUS AND WINDS WILL GUST IN THE LOW 20S THIS
AFTERNOON. MVFR/IFR CIGS AND VIS WILL RETURN AGAIN TONIGHT AFTER
AROUND 08Z IN THE AUSTIN AND SAN ANTONIO AREAS. DRT WILL REMAIN
VFR THROUGH THE FORECAST PERIOD.

FOR OUR 30 HOUR TERMINALS...A COLD FRONT WILL MOVE THROUGH THE
AREA TOMORROW AROUND NOON AND WINDS WILL SHIFT TO NORTHERLY AND
INCREASE TO NEAR 15 KTS.

&&

.PREV DISCUSSION... /ISSUED 252 AM CST FRI DEC 10 2010/

DISCUSSION...
PATCHY LIGHT FOG DEVELOPING ACROSS THE COASTAL PLAINS THIS MORNING
AND WILL CONTINUE TO SPREAD NWD INTO THE I35 CORRIDOR BY SUNRISE.
MODERATE SLY LOW LEVEL FLOW OFF CONTINUES JUST ABOVE THE COOL
SURFACE LAYER AND EXPECT SOME LOW STRATUS DEVELOPMENT ALONG THE
ESCARPMENT INTO THE HILL COUNTRY WHERE PRESSURE GRADIENT
STRONGEST. EXPECT MOST LOW CLOUDS/FOG TO MIX OUT IN THE MID TO
LATE MORNING WITH WARMER AFTERNOON TEMPERATURES...HOWEVER THE LOW
SUN ANGLE COULD RESULT IN LINGERING CLOUDS INTO THE EARLY AFTERNOON.

OTHERWISE THE DRY NWLY FLOW ALOFT PREVAILS IN THE SHORT TERM WITH
ANOTHER DRY COLD FRONT PUSHING INTO S TX SATURDAY MORNING WITH DRY
WINDY CONDITIONS FOR THE AREA SATURDAY AFTERNOON. HAVE DECIDED TO
POST A FIRE WEATHER WATCH FOR LATE SATURDAY MORNING THRU THE
AFTERNOON AS WIND SPEEDS AND HUMIDITIES WILL BE NEAR OR EXCEEDING
CRITICAL VALUES FOR MORE THAN ONE OR TWO HOURS.

COLDER SATURDAY NIGHT INTO SUNDAY NIGHT WITH THE COLDEST NIGHT
LIKELY SUNDAY NIGHT AS WINDS WILL BE NEAR CALM. RETURN FLOW SETS
UP MONDAY AFTERNOON INTO TUESDAY WITH A GRADUAL WARMING TREND. HOWEVER
ONLY SHALLOW MOISTURE AND THEREFORE PATCHY FOG AGAIN POSSIBLE
TUESDAY AND WEDNESDAY MORNINGS. A MORE ZONAL FLOW SETS UP BY THE
MID TO LATE WEEK...WITH A WEAK BACK DOOR COLD FRONT ON THURSDAY
NIGHT/FRIDAY. AN UPPER TROF OFF BAJA COULD RESULT SOME OVERRUNNING
CLOUDS FRIDAY..HOWEVER HAVE NOT INCLUDED ANY POPS ABOVE 10% JUST
YET...AND ANY PRECIPITATION WOULD BE LIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  50  73  36  58 /   0   0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  70  47  74  34  57 /   0   0   0   0   0
NEW BRAUNFELS MUNI AIRPORT     72  48  77  37  59 /   0   0   0   0   0
BURNET MUNI AIRPORT            69  46  73  32  54 /   0   0   0   0   0
DEL RIO INTL AIRPORT           73  40  75  37  62 /   0   0   0   0   0
GEORGETOWN MUNI AIRPORT        70  48  72  33  55 /   0   0   0   0   0
HONDO MUNI AIRPORT             72  40  77  35  62 /   0   0   0   0   0
SAN MARCOS MUNI AIRPORT        71  47  76  35  58 /   0   0   0   0   0
LA GRANGE - FAYETTE REGIONAL   72  56  74  36  56 /   0   0   0   0   0
SAN ANTONIO INTL AIRPORT       73  47  76  37  60 /   0   0   0   0   0
STINSON MUNI AIRPORT           74  48  78  39  61 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
FOR THE FOLLOWING COUNTIES: BANDERA...BASTROP...BEXAR...BLANCO...
BURNET...CALDWELL...COMAL...EDWARDS...GILLESPIE...GUADALUPE...
HAYS...KENDALL...KERR...KINNEY...LLANO...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON.

&&

04/05
Hazardous weather outlook, Dec 10, 5:01 AM CST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 AM CST FRI DEC 10 2010

TXZ171>173-183>193-202>208-111100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-
501 AM CST FRI DEC 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE TODAY ACROSS THE
EDWARDS PLATEAU...WESTERN HILL COUNTRY AND RIO GRANDE PLAINS.
RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT DURING THE
AFTERNOON WITH SOUTHERLY WINDS OF 5 TO 15 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY. A FIRE
WEATHER WATCH IS IN EFFECT ON SATURDAY FROM 10 AM TO 6 PM. A COLD
FRONT WILL MOVE SOUTHWARD ACROSS THE REGION LOWERING RELATIVE
HUMIDITIES BELOW 20 PERCENT. WINDS WILL BECOME NORTHERLY AT 10 TO
15 MPH WITH THE PASSAGE OF THE FRONT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ194-209-217>225-228-111100-
LEE-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-DIMMIT-
501 AM CST FRI DEC 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP ON SATURDAY IN THE WAKE
OF A COLD FRONT. RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT WITH
NORTHERLY WINDS OF 10 TO 15 MPH.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 4:43 AM CSTFire Weather WatchEWXBandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 15 more11 hr

Nearby

Red Flag Warnings in Texas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.